MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: sections a-4 patient weight and a-5 patient ethnicity: unknown/asked information unavailable.Section b-3: date of event: unknown as information was not provided.The best estimation date is between 17-mar-2022 and 22-sep-2022 (iol implant and explant dates).Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the dfw150 17.5 diopter intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).Patient reported complaints of ¿muddy¿ vision and she also sees halos when driving at night.She also mentioned also that her eyes ¿flicker¿ or she sees halos even daylight when she looks at light.Patient is not happy that her doctor is not wanting to refund her money after learning she needs to have both lenses explanted; due for upcoming week.Patient has obtained a 2nd opinion which also confirmed that explants were required.Additional information was received confirming iol was explanted in a secondary surgical procedure and replaced with a dib00 18.0 diopter iol.Patient was unhappy with her vision but no injuries were reported.It was also confirmed there was no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy during the lens exchange procedure.Patient status post-lens exchange was reported as exchanged for dib00 iol.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18913768
Report Number3012236936-2024-00710
Device Sequence Number6759840
Product Code MFK
UDI-Device Identifier05050474751217
UDI-Public(01)05050474751217(17)241008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite